MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
It was reported the recipient had a csf (cerebrospinal fluid) gusher during implantation surgery.A few days after the surgery the patient had vomiting and high fever and was treated with iv antibiotics; the fever reduced.Later csf drops were coming from the nose and so it was decided to take the recipient into surgery to repair the csf leak.The repair surgery took place on (b)(6) 2018.It was subsequently reported that the patient was admitted into the hospital due to another episode of csf leakage.On (b)(6) 2018 the recipient was taken into surgery.The device was removed, the source of the csf leakage sealed and the device reinserted under general anesthesia.
 
Additional Manufacturer Narrative
Based on the received information from the field, the recipient experienced several episodes of csf leakage without reported meningitis.High fever was experienced by the recipient which was reportedly treated with antibiotics.Reportedly the recipient has mondini malformation which may have contributed to the post-operative csf leakage.Revision surgeries to seal the cochleostomy were performed and the recipient is reportedly doing well.Per info received the same device was re-inserted and the in situ measurements revealed a functional device.This is a final report.
 
Event or Problem Description
It was reported the recipient had a csf (cerebrospinal fluid) gusher during implantation surgery.A few days after the surgery the patient had vomiting and high fever and was treated with iv antibiotics; the fever reduced.Later csf drops were coming from the nose and so it was decided to take the recipient into surgery to repair the csf leak.The repair surgery took place on (b)(4) 2018.It was subsequently reported that the patient was admitted into the hospital due to another episode of csf leakage.On (b)(4) 2018 the recipient was taken into surgery.The device was removed, the source of the csf leakage sealed and the device reinserted under general anesthesia.Additional information received stat that the recipient is doing fine without any further problems.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key7705728
Report Number9710014-2018-00560
Device Sequence Number732091
Product Code MCM
UDI-Device Identifier09008737062705
UDI-Public(01)09008737062705
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number07671
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO